A 22-year-old female asked:
i have been on topomax for approx 2 years for migraines/severe headaches. i've noticed that my short term memory has not been so great, is it s/e?
2 doctor answers
Dr. Alvin Lin answered
29 years experience Geriatrics
Topiramate: Topamax (topiramate) is an anticonvulsant (anti-seizure) medication also used to prevent migraines. Memory loss is a well-known side effect. Check out http://www.drugs.com/mtm/topiramate.html: "confusion, slowed thinking, memory problems, trouble concentrating, problems with speech" . . . "problems with thinking or memory". Discuss your concerns w/prescribing doc.
Answered on Dec 17, 2015
Dr. Dariush Saghafi answered
32 years experience Neurology
Very possible: Hello Miss Shaquita-how are you? I miss our visits and your sense of cordialness. Why not set something up so we can have a chat again and see how things have been going? Many of the medications we use to prevent headaches can have side effects affecting short-term memory. The real question becomes "is it working?" and is the trade-off for headache prevention worth the side effects? HO! HO! HO!
Answered on Apr 26, 2016
People also searched for:
I have been feeling very tired and getting lots of headaches but now I have noticed a red rash that are like circles across my stomach it started with one big red circle on my hip which has spread across my stomach
I have been feeling very tired and getting lots of headaches but now I have noticed a red rash that are like circles across my stomach it started with one big red circle on my hip which has spread acros my stomach
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!